Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Mar 13, 2007, 4:53 PM CDT for McMullen County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2007, 4:53 PM CDT (21:53 UTC)
- Expired
- Mar 13, 2007, 7:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 122 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 132157
FFWCRP
TXC311-140000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
453 PM CDT TUE MAR 13 2007
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MCMULLEN COUNTY IN SOUTH TEXAS
* UNTIL 700 PM CDT
* AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED RAINFALL RATES OF 1/2 TO 1 INCH PER HOUR
FROM NORTH OF TILDEN TO CROSS. THIS AREA HAS EXPERIENCED
FLOODING FROM PREVIOUS RAINS EARLIER TODAY AND THE
ADDITIONAL RAINFALL WILL CONTINUE TO PRODUCE FLOODING.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...CROSS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 2861 9838 2848 9837 2851 9875 2862 9877
2863 9853
$$
TEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 2:40 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 13, 2:40 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
240 PM CDT TUE MAR 13 2007
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...AS THE UPR LOW
BEGINS TO ACCELERATE EWD TNT ACROSS THE STATE...THE POTENTIAL FOR
ADDITIONAL SVR WX AND FLASH FLOODING WL EXIST ACROSS THE CWA. WIND
SHEAR WL CONTINUE TO INCREASE TO AROUND 50 KT WHILE MID-LVL LAPSE
RATES STEEPEN. CAPES WL INCREASE TO OVER 2000 J/KG DURING THE
NIGHT...ESPECIALLY OUT WEST. WV IMAGERY INDICATED SVRL SPEED
MAXIMA AND A VORT LOBE EXPECTED TO AFFECT THE CWA TNT. WL THUS
MAINTAIN A MENTION OF SVR WX FOR THE ENTIRE CWA TNT. DEEP MOISTURE
TRANSPORT WITH PWS ABV 1.5 INCHES WL MAINTAIN A HVY RAIN THREAT.
BASED UPON CURRENT AND EXPECTED TRENDS IN MCS ACTIVITY...THE
FLOODING POTENTIAL WL BE MORE FOCUSED ACROSS THE NRN HALF OF THE
CWA. A SLY LLJ BETWEEN 25-35 KTS WL CONTINUE TO FEED COPIOUS
AMOUNTS OF MOISTURE INTO THIS PART OF THE CWA. ALSO...THIS AREA
HAS ALREADY RECEIVED SVRL INCHES OF RAINFALL SINCE YDA MORNING.
WED WL BE A TRANSITION DAY. STEEP LAPSE RATES WITH SUFFICIENT
MOISTURE WL STILL EXIST ACROSS THE ERN AREAS AS THE UPR LOW PASSES
JUST TO OUR NORTH. MAY SEE SOME MORE STRONG STRONG STORMS WITH HVY
RAIN. MEANWHILE...SUBSIDENCE AND DEVELOPING SW/W BOUNDARY LYR FLOW
ACROSS THE WEST WL END PCPN CHCS RATHER ABRUPTLY BY WED MORNING.
LINGERING RAIN CHCS WL CONTINUE ACROSS THE NERN AREAS EARLY WED
EVENING. A DRYING TREND WL GRADUALLY BECOME MORE WIDESPREAD BY WED
AFTN AND EVENTUALLY ALL AREAS WED NIGHT. KEPT THE PREVIOUS TEMP
FCST.
&&
.LONG TERM (THURSDAY THROUGH TUESDAY)...EXTENDED PERIOD BEGINS
BETWEEN SYSTEMS AS SLOW-MOVING UPPER LOW CONTINUES EAST OF THE
CWA. AS DRIER AIR FILTERS IN...WE MAY SEE SOME BREAKS IN THE
CLOUDS BY THURSDAY AFTERNOON. BREAKS MAY COME EARLIER AND MORE
OFTEN OUT WEST...WHERE TEMPERATURES COULD EASILY REACH INTO THE
90S. LOW LEVEL MOISTURE AND RECENT RAINFALL SHOULD ALLOW FOG
FORMATION AGAIN THURSDAY NIGHT INTO FRIDAY MORNING.
CONTINUING WITH PREVIOUS FORECAST REASONING TO USE CONSENSUS OF
SEVERAL MODELS TO PROJECT FRONTAL PASSAGE FRIDAY MORNING. WITH
LIMITED MOISTURE AND NEGLIGIBLE SUPPORT...WILL CONTINUE WITH DRY
FORECAST AS THE FRONT PASSES.
SURFACE HIGH BUILDS IN BEHIND THE FRONT TO BRING COOLER THAN NORMAL
TEMPERATURES EARLY IN THE WEEKEND...BUT TEMPERATURES WILL QUICKLY
REBOUND BACK ABOVE NORMALS AS FLOW TURNS BACK ONSHORE.
&&
.AVIATION...CEILINGS WL RISE ABV MVFR THRESHOLDS ACROSS MOST AREAS
THIS EVE EXCEPT ACROSS THE EXTREME NRN COUNTIES WHERE LINGERING
THUNDERSTORMS AND THICKER CLOUD CVR WL EXIST. BY MIDNIGHT...MVFR
CEILINGS WL ONCE AGAIN DEVELOP ACROSS MOST OF THE AREA. RAPID
LIFTING OF CEILINGS IS EXPECTED BURING THE MORNING HOURS ON WED AS
DRIER AIR WORKS ITS WAY IN FROM WEST. THUNDERSTORMS WL BE POSSIBLE
ACROSS THE EASTERN TAF SITES THROUGH WED AFTN AND ACROSS THE VCT
AREA THROUGH 00Z THU.
&&
.MARINE...WINDS MAY APPROACH LOW-END SCA ACROSS THE SRN BAYS AND
NEARSHORE WATERS THIS EVENING AS THE GRADIENT PICKS UP. THE
GRADIENT WL THEN WEAKEN AFTER MIDNIGHT. STILL EXPECTING 4-5 FT
SWELLS TO CONTINUE THROUGH WED.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 62 80 65 82 62 / 60 30 20 10 10
VICTORIA 61 75 60 81 59 / 80 50 20 10 10
LAREDO 64 89 66 94 62 / 60 10 10 10 10
ALICE 62 84 62 85 61 / 60 20 10 10 10
ROCKPORT 62 75 66 80 62 / 70 40 20 10 10
COTULLA 61 86 60 90 62 / 70 10 10 10 10
KINGSVILLE 62 83 64 84 62 / 60 20 20 10 10
NAVY CORPUS 63 77 67 80 65 / 60 30 20 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...LA SALLE...LIVE
OAK...MCMULLEN...REFUGIO...VICTORIA.
GM...NONE.
&&
MB/80...SHORT TERM
JV/71...LONG TERMHazardous weather outlook, Mar 13, 5:07 AM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 507 AM CDT TUE MAR 13 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 507 AM CDT TUE MAR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT COPIOUS MOISTURE WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE AND DAY TIME HEATING TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS SOUTH TEXAS THIS AFTERNOON. THE STORMS MAY ORGANIZE INTO A LINE OF STORMS TONIGHT AND SWEEP ACROSS THE AREA. SUFFICIENT SHEAR AND INSTABILITY WILL BE IN PLACE ACROSS ALL OF SOUTH TEXAS TO ALLOW FOR A SLIGHT RISK FOR SOME OF THESE STORMS TO BECOME SEVERE THIS AFTERNOON AND TONIGHT...PRODUCING LARGE HAIL AND DAMAGING WINDS GUSTS. IN ADDITION...LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WILL BE POSSIBLE...RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY THE SHOWERS AND STORMS WILL BE CONFINED MAINLY NORTHEAST OF INTERSTATE 37 AS THE UPPER LEVEL DISTURBANCE PASSES JUST NORTH OF THE REGION. THERE MAY BE THE POTENTIAL FOR ISOLATED STORMS ACROSS THE VICTORIA CROSSROADS AREA TO BECOME SEVERE ON WEDNESDAY...PRODUCING LARGE HAIL. THE SHOWERS AND THUNDERSTORMS WILL MOVE EAST OF THE REGION ON THURSDAY ALONG WITH THE UPPER LEVEL DISTURBANCE. ONSHORE FLOW WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS ACROSS ALL THE WATERS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. JR/BB
In the hours before
Local storm report, Mar 13, 11:34 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 AM CDT TUE MAR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM HAIL CROSS 28.60N 98.55W
03/13/2007 E0.75 INCH MCMULLEN TX LAW ENFORCEMENT
REPORT FROM THE MCMULLEN COUNTY SHERIFFS OFFICE
&&
NHAMPSHIRESpecial weather statement, Mar 13, 1:37 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 137 PM CDT TUE MAR 13 2007 TXZ232-244-246-131900- BEE-REFUGIO-SAN PATRICIO- 137 PM CDT TUE MAR 13 2007 ...A STRONG THUNDERSTORM WAS AFFECTING SAN PATRICIO AND APPROACHING BEE AND REFUGIO COUNTIES... AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF EDROY...OR 8 MILES WEST OF SINTON...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. JM
Special weather statement, Mar 13, 1:45 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 145 PM CDT TUE MAR 13 2007 TXZ230-231-131945- LIVE OAK-MCMULLEN- 145 PM CDT TUE MAR 13 2007 ...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK AND MCMULLEN COUNTIES... AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CALLIHAM...OR NEAR CHOKE CANYON...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. JM
Special weather statement, Mar 13, 2:47 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 247 PM CDT TUE MAR 13 2007 TXZ231>233-132030- BEE-GOLIAD-LIVE OAK- 247 PM CDT TUE MAR 13 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BEE...GOLIAD AND LIVE OAK COUNTIES... AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BEEVILLE...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. JM
Local storm report, Mar 13, 3:05 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
305 PM CDT TUE MAR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 10 W BEEVILLE 28.41N 97.91W
03/13/2007 E0.25 INCH BEE TX LAW ENFORCEMENT
DPS OFFICER REPORTED PEA SIZE HAIL
&&
NHAMPSHIRESpecial weather statement, Mar 13, 4:22 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 422 PM CDT TUE MAR 13 2007 TXZ233-234-132215- GOLIAD-VICTORIA- 422 PM CDT TUE MAR 13 2007 ...STRONG THUNDERSTORMS WERE AFFECTING GOLIAD AND VICTORIA COUNTIES... AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF CUERO TO 12 MILES NORTHWEST OF GOLIAD...MOVING NORTHEAST AT 35 MPH. PEOPLE IN NORTHERN GOLIAD AND NORTHERN VICTORIA COUNTIES...INCLUDING THE CITY OF WEESATCHE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 11:26 AM CDT | Severe Thunderstorm Warning | CRP | McMullen | 19 min |
| Mar 13, 12:58 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 47 min |
| Mar 13, 1:05 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 25 min |
| Mar 13, 2:04 PM CDT | Flash Flood Warning | CRP | McMullen | 116 min |
| Mar 13, 2:47 PM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Goliad, La Salle, Live Oak and 3 more | 11 hr |
| Mar 13, 5:57 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 63 min |
| Mar 13, 6:47 PM CDT | Tornado Warning | CRP | Bee, Live Oak | 28 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.